TITLE

The sphericity of the complex of non-degenerate subspaces

AUTHOR(S)
Alice Devillers; Ralf Gramlich; Bernhard Mühlherr
PUB. DATE
June 2009
SOURCE
Journal of the London Mathematical Society;Jun2009, Vol. 79 Issue 3, p684
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We prove that the complex of proper non-trivial non-degenerate subspaces of a finite-dimensional vector space endowed with a non-degenerate sesquilinear form is homotopy equivalent to a wedge of spheres. Additionally, we show that the same is true for a slightly wider class of simplicial complexes, the so-called generalized Phan geometries of type An. These generalized Phan geometries occur as relative links of the filtration studied in Devillers and Mühlherr (Forum Math. 19 (2007) 955–970), whose sphericity implies topological finiteness properties of suitable arithmetic groups and allows for a revision of Phans group-theoretical local recognition (K.-W. Phan, J. Austral. Math. Soc. Ser. A (part I) 23 (1977) 67–77; (part II), 129–146) of suitable finite groups of Lie type with simply laced diagrams.
ACCESSION #
39988782

 

Related Articles

  • Enveloping Lie Algebras of Low Dimensional Leibniz Algebras. Amini, Massoud; Rakhimov, Isamiddin; Langari, Seyed Jalal // Applied Mathematics;Aug2011, Vol. 2 Issue 8, p1027 

    We calculate the enveloping Lie algebras of Leibniz algebras of dimensions two and three. We show how these Lie algebras could be used to distinguish non-isomorphic (nilpotent) Leibniz algebras of low dimension in some cases. These results could be used to associate geometric objects (loop...

  • The moment map for a multiplicity free action. Benson, Chal; Jenkins, Joe // Bulletin (New Series) of the American Mathematical Society;Oct1994, Vol. 31 Issue 2, p185 

    Presents the compact connected Lie group K acting unitarily on a finite- dimensional complex vector space V. Occurrence of multiplicity-free actions if corresponding moment map is finite-to-one on K-orbits; Correspondence with result concerning Gelfland pairs associated with Heisenberg groups.

  • COUNTING HOMOTOPY TYPES OF GAUGE GROUPS. CRABB, M. C.; SUTHERLAND, W. A. // Proceedings of the London Mathematical Society;11/01/2000, Vol. 81 Issue 3, p747 

    For $K$ a connected finite complex and $G$ a compact connected Lie group, a finiteness result is proved for gauge groups ${\mathcal G}(P)$ of principal $G$-bundles $P$ over $K$: as $P$ ranges over all principal $G$-bundles with base $K$, the number of homotopy types of ${\mathcal G}(P)$ is...

  • Continuous and Discrete Clebsch Variational Principles. Cotter, C.; Holm, D. // Foundations of Computational Mathematics;Apr2009, Vol. 9 Issue 2, p221 

    The Clebsch method provides a unifying approach for deriving variational principles for continuous and discrete dynamical systems where elements of a vector space are used to control dynamics on the cotangent bundle of a Lie group via a velocity map. This paper proves a reduction theorem which...

  • An A8-Structure for Lines in a Plane. Hiroshige Kajiura // IMRN: International Mathematics Research Notices;Oct2009, Vol. 2009 Issue 20, p3913 

    As an explicit example of an A8-structure associated with geometry, we construct explicitly an A8-structure for a Fukaya category of finitely many lines (Lagrangians) in , i.e. we also define nontransversal A8-products. The A8category is constructed so that it is A8-homotopy equivalent to a...

  • ON THE RATIONAL HOMOTOPY TYPE WHEN THE COHOMOLOGICAL DIMENSION IS 9. Hilali, Mohamed Rachid; Mamouni, My Ismail; Tarik, Jawad // JP Journal of Geometry & Topology;May2015, Vol. 17 Issue 2, p157 

    An elliptic space is one whose rational homotopy and rational cohomology are both finite dimensional â„š-vector spaces. Our main goal in this paper is to give a full classification of the rational homotopy type for all simply connected and elliptic spaces of cohomological dimension equal to 9.

  • COMMUTATIVITY OF THE GROUP OF SELF-HOMOTOPY CLASSES OF LIE GROUPS. AKIRA KONO; HIDEAKI ŌSHIMA // Bulletin of the London Mathematical Society;Jan2004, Vol. 36 Issue 1, p37 

    The authors solve the following problem: for which connected Lie groups is the group of homotopy classes of self maps commutative?

  • HOMOTOPY EXPONENTS OF SOME HOMOGENEOUS SPACES. Grbic, Jelena; Zhao, Hao // Quarterly Journal of Mathematics;Dec2011, Vol. 62 Issue 4, p953 

    Let p be an odd prime. Using homotopy decompositions and spherical fibrations, under certain dimensional restrictions, we obtain upper bounds of the p-primary homotopy exponents of some homogeneous spaces such as generalized complex Stiefel manifolds, generalized complex Grassmann manifolds, SU...

  • Homotopy sequence of a topological groupoid with a basegroup and an obstruction to presentability of proper regular Lie groupoids. Jelenc, B.; Mrčun, J. // Journal of Homotopy & Related Structures;Sep2015, Vol. 10 Issue 3, p519 

    A topological groupoid $$\fancyscript{G}$$ is $$K$$ -pointed, if it is equipped with a homomorphism from a topological group $$K$$ to $$\fancyscript{G}$$ . We describe the homotopy groups of such $$K$$ -pointed topological groupoids and relate these groups to the ordinary homotopy groups in...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics